Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sustiva
Jan 27, 2010

I stop taking Atripla after being on it for 7 months because of the dreams and anxiety I was having.My doctor started me on Truvada,Viramune. Last night being the first night on new meds ,I woke up many times with thoses vivid dreams . My questions is how long does Sustiva stay in my system after the switch of meds. Thanks Rick

Response from Dr. Young

Hello Rick and thanks for your post.

A switch from efavirenz (part of Atripla) to nevirapine should decrease one's side effects- since the efavirenz has a long half life in your system, it could take several days (2-5) for the vivid dreams to completely resolve. As such, your side effects after the first night aren't too surprising (if dissapointing) to me.

I'd certainly let your doctor know if the symptoms don't resolve after a week-- this could indicate that the dreams are not necessarily caused by the HIV medications.

Best of health to you, BY



Previous
atripla viral load went up
Next
Ankle operation and HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement